Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
pdmanaz

Too much meds

Recommended Posts

I try to take as less as I can - but once or twice I took double dose and I think (not sure) I felt dyskinesia - all the body was moving and I can't stop it

 

Share this post


Link to post
Share on other sites
swamper    59

My dyskinesia is weird.  I chew the inside of my mouth, and sometimes chew it until it is raw.  It happens some days after my second dose of Rytary, and on those days, it will go on from mid afternoon until bedtime.  Interestingly, I do not have the problem at night, even after my bedtime dose of Rytary.  I am only four years into treatment for this disease, so am not sure if dyskinesia will progress to more typical symptoms.

Share this post


Link to post
Share on other sites

Is there such a thing as too much?  What is the maximum amount?  This is not an FDA or MDS approved message, but I did better.

Only took over my "prescribed quota" a couple of times when for some unexplainable reason I accidentally mixed up the timing of my medicines and took an extra dose in between my normal doses.  I do not experience dyskinesia with C/L but that was my concern once I realized what had happened.  Instead, my body just felt even better.  Like the normal C/L effect got kicked up another notch, with the added benefit of no off-time between doses.  No dyskinesia.  Among other medicines to enhance and extend the effect of C/L, I take one C/L 25-250mg tablet every three or three and one-half hours, five times per day--six if I wake up in the middle of the night and need it to put Parkinson's back to sleep.  (My MDS did approve that strategy.)  Other than that, at this time my MDS feels 25-250mg, five times per day is enough.

All-in-all, it was a much greater experience than forgetting a dose.

I have heard that some people will intentionally take extra doses when they need to be more active and believe their bodies will burn off a normal dose too quickly; preferring the expected dyskinesia side-effects to the lack of dopamine.  Again, I have not heard that this is an FDA or MDS approved method of medicating.  Just me wondering what is too much?

Edited by BigRingGrinder

Share this post


Link to post
Share on other sites
pdmanaz    49

BigRing may i ask how long you have been diagnosed? 2 years for me and just recently uped my c\l to 2 - 25/100 3 times daily and i do feel better.

Thanks all for the input. Greatfull

Edited by pdmanaz
spelling
  • Like 1

Share this post


Link to post
Share on other sites

I think everyone his own "too mutch". Recently I had to increase my dosage from half of 25/250 c/l every 4 hours to the same amount every 3-3.5 hours and I start feeling dyscinesia. My doctor said that it is probably the maximum my body can accept.. 

  • Like 1

Share this post


Link to post
Share on other sites
12 hours ago, pdmanaz said:

BigRing may i ask how long you have been diagnosed? 2 years for me and just recently uped my c\l to 2 - 25/100 3 times daily and i do feel better.

Thanks all for the input. Greatfull

First unofficial diagnosis was about 2006.  I ignored it and so did my neurologist.  I knew something was wrong, but my neurologist said something like: Your'e healthy and in good physical shape.  Nothing is wrong.  Besides, you're too young.  It will soon go away.  (He never did explain what it was that would soon go away if there was nothing to go away.)

Neurologist threw in the towel and conceded that I had "some" of the symptoms in December 2011 and started me on medications.  Upon seeing the results of C/L my co-workers and family said the medications should have started 10-years earlier.  Neurologist was amazed.  MDS confirmed diagnosis in May 2013.  Still searching for the optimum level of C/L but we are also having to shore-up some bodily systems that Parkinson's broke.  So with an appointment every three to four months, all of the tinkering takes time.

My MDS teases me that with everything I'm testing, I'm trying to make myself better but Parkinson's is a progressive disease that I can't cure.  Yes, I want to make myself better.  Yes, I want to make the quality of my life with Parkinson's better (even if I can't do anything but lie on the floor, I want to do it well (not in pain or in a twisted, shaking ball).  No, I do not want to ever go back to the Hell that I glimpsed before medications.

4 hours ago, Natasha Kogan said:

I think everyone his own "too mutch". Recently I had to increase my dosage from half of 25/250 c/l every 4 hours to the same amount every 3-3.5 hours and I start feeling dyscinesia. My doctor said that it is probably the maximum my body can accept.. 

My MDS would agree with you, Natasha.  He has told me that one of the problems with Parkinson's is that it affects each person differently.  This means that no one treatment plan will help every person.  Instead, he believes that each person must be treat differently.  Individually.

 

  • Like 1

Share this post


Link to post
Share on other sites
noah    66

I accidently took too much sinemet and thought i was going to die. I had horrible dyskesia and could barely walk

That wont happen again!  

Share this post


Link to post
Share on other sites
Newser262    0

Here's my major quandary of the day (and other days, too): 

Unexpectedly, only 90 minutes after a dose of Rytary 145, I felt the telltale rumbling of an "off" period coming on. (Rumble typically starts in my feet, especially my right foot.) 

Had no choice but to do a fast grind of one-half Sinemet tablet, drop the particles into some apple sauce and wait for it to work. Which it did, thank God, within 30 minutes.

But my question is, should I now DELAY my next scheduled Rytary 145, which would follow so closely the Sinemet fix. 

My great fear is over-medication, which fogs my head, slows my steps and leaves me feeling like a dish rag.

 

 

 

 

 

 

Share this post


Link to post
Share on other sites
Drummergirl    98

That is one of the reasons Rytary doesn't work for me. It also can sneak up on me and boom! All of a sudden I'm over medicated.

I just feel off when I take it. Must be the fillers in it.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×